MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx with duraply h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2015 with the implant of an afx bifurcated stent graft and vela suprarenal.During routine follow-up the patient presented with some significant angulation of the aorta which seemed to result in minimal overlap.Angiogram conducted on (b)(6) 2024 confirmed no identifiable endoleak, however evidence did appear as though the overlap was less than ideal.Out of precaution, the physician decided to place two bridge stents in order to achieve maximum overlap and prevent the possibility of future disconnection.Reintervention was successfully completed on (b)(6) 2024 with the implant of a vela suprarenal and vela infrarenal without incident.Patient was discharged from the hospital the next day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the proximal extension migration of 13.8mm with additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement of 11.7 mm occurred that was not included in the event as reported.The aneurysm enlargement was discovered during review of the computed tomography scan dated (b)(6) 2024.The complaint is likely anatomy related as the infrarenal angulation increased from 21.7° to 56.1° therefore decreasing the stent overlap from 64.5mm to 40 mm.This aortic remodeling likely contributed to the reported event.No procedure related harms were identified.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: h6 health effect clinical codes - remove code 4580 h6 investigation finding codes - remove code 3233 h6 investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20196813
Report Number3011063223-2024-00135
Device Sequence Number12673456
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)180204
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2018
Device Model NumberBA25-80/I16-40
Device Lot Number1251749027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1252420013).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale